MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X50MM 7MMSTOP W/NT

BIOMET MICROFIXATION TW DRILL 1.1X50MM 7MMSTOP W/NT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Report source foreign - (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill tip was fractured when the surgeon attempted to drill a pilot hole during a procedure to repair a zygomatic fracture.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
A visual inspection was completed on the returned (b)(4) vendor lot 350632.Visual inspection of the returned drill confirmed drill fracture.The device appears to been bent at the breaking point.The complaint is confirmed.A determination cannot be made as to what caused the fracture.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Device(s) is/are used for treatment.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TW DRILL 1.1X50MM 7MMSTOP W/NT
Common Device Name
DRILL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key12435252
Report Number0001032347-2021-00426
Device Sequence Number3245396
Product Code HBE
UDI-Device Identifier00841036013165
UDI-Public00841036013165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1